Endometriosis UK
34,745 members30,983 posts

Headaches with Zoladex and Femosten

Hi, I am due to have my second injection of Zoladex next week but have been suffering from bad headaches for the past two weeks and extreme tiredness (more so than usual). Also other syptoms but headaches are the worst. I have a very intense headache today, which I think could be classed as a migraine. On the positive side, some of pelvic pain is much better but I am not pain-free and still uncomfortable in other areas.

Are there others who have had some improved pelvic symptoms at the expense of having bad headaches etc? Did you continue with the injections.

The decision will be made in July re- proceeding with a bowel resection, hysterectomy, removal of one ovary and excision of more endo Vs pain management with Zoladex or otherwise. I won't be able to continue like this. Had my first op in Jan. Still not back at work!

4 Replies
oldestnewest

I had terrible cognitive, joint pain and nausea and dizziness side effects with zoladex. I managed a second jab as the consultant upped my tibilone to help, which did moderate some of the effects, but even so in the end I couldnt physically make myself go through with the 3rd injection.

Only you can weigh up the side effect vs benefit dilemma as each case is uniquely individual. Mine was pretty clear cut as I didnt get any benefits.

Reply

Thank you Starry. I have been to see the GP this afternoon. Got told all sorts: women often go through a period in their lives of getting headaches (really, and my time just so happens to be now), avoid stress, exercise (of only I could). Then after me pushing the fact that my head wasn't like this before starting the Zoladex and HRT, she decided to change my HRT, stating that the progestogen in the one I am taking may not be suiting me. I am due to start it on Saturday.

I think I will have to have the second Zoladex but am really worried about the side effects now.

Reply

Oh my, what tosh clincians trot out sometimes! They really don't seem to take drug side effects (or patients) seriously enough.

Zoladex is far stronger than hrt so I'd suspect it the more likely culprit. I took a second round to see if things improved figuring its a shock to the system as you get a flare before the ovaries shut down but sadly for me they mostly didn't.

I had big neurological issues though, memory loss, thinking and concentration issues, even difficulty structuring a simple sentence, vomiting, nausea the shakes, and from a post at the time 'head in a vice' type headaches, pins and needles and burning in my bones sensations. My symptoms stopped 6 to 8 weeks after not taking the 3rd cycle with nausea, heachaches first and joint pains the last to go.

The risks felt too big for me given my side effect profile . But I had no offsetting benefit, not that I think any would have been worth it for me.

Whatever you decide to do, that is the right thing for you, no matter what professionals say (or me or any one here either) they are not walking in your shoes. Trust your gut and instinct. xxx

Reply

Gosh, it sounds like you had a terrible time. 'Head in a vice' is an apt description for my headaches. I will see how things pan out with the next injection.

My consultant is trying to postpone the next op because there will be so much involved and associated risks. xxx

Reply

You may also like...